A 50-year-old member asked:
is there anything i can do to make the caffeine withdrawal symptoms easier?
1 doctor answer • 1 doctor weighed in
A Verified Doctor answered
Caffeine taper: I never recommend abrupt cessation of caffeine, because the headaches can be very severe and impair normal function. Cutting back on caffeine gradually, by eliminating one serving a day every 3-4 days, so if you drink 6 cups of coffee (week 1 - 5 cups for 3 days, 4 cups for 4 days, week 2 - 3 cups for 3 days, 2 cups for 4 days) etc. Will taper you off over a couple of weeks, and that is best way.
A 48-year-old member asked:
Can you tell me if there are effective methods for dealing with caffeine withdrawal symptoms?
1 doctor answer • 2 doctors weighed in
Psychiatry 25 years experience
Yes: Use an appropriate taper plan. To reduce withdrawal sxs from caffeine hydrate well with at least 8 – 8 ounce glasses of water per day. Eat healthy but small meals every several hours. Sleep at least 7 to 8 hours per night. Remain physically active. You can use otc pain relievers (that do not contain caffeine) for muscular aches & pain or headaches.
Last updated Jan 10, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.